Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 91, NWS Tulsa, OK

May 20, 20134 counties in Oklahoma; Benton County, Crawford County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at May 20, 2013, 6:26 PM CDT for 4 counties in Oklahoma; Benton County, Crawford County, Washington County, Arkansas. It was in force for 64 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 6:26 PM CDT (23:26 UTC)
Expired
May 20, 2013, 7:30 PM CDT
In force
64 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Benton County, AR, Crawford County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 76 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 6:36 PM CDTTORNADO3 E Proctor, OKTORNADO REPORTED BY TRAINED SPOTTER AND COLOCATED WITH A STRONG RADAR CIRCULATION. TREES DOWN ON HIGHWAY 62. TORNADO MAY HAVE CONTINUED TO NEAR THE ILLINOIS RIVER BRIDGE ON HIGHWAY 59 NORTH OF WESTVILLE WHERE MORE TREE DAMAGE WAS NOTED. TIME ESTIMATED VIA RADA
May 20, 7:06 PM CDTTSTM WND DMGTontitown, ARONE STRUCTURE WAS DESTROYED
May 20, 7:13 PM CDTTSTM WND DMGSpringdale, AR*** 1 FATAL *** DEBRIS STRUCK VEHICLE.
May 20, 7:15 PM CDTTSTM WND GST 69Springdale, ARMEASURED 69 MPH WIND GUST NEAR THE SPRINGDALE AIRPORT.
May 20, 7:16 PM CDTTSTM WND DMGLowell, ARWIDESPREAD WIND DAMAGE ACROSS TOWN. NUMEROUS LARGE TREES DOWNED AND DAMAGED. POWER LINES AND POWER POLES DAMAGED.
May 20, 7:17 PM CDTTSTM WND GST 70Springdale, AR
May 20, 7:21 PM CDTTSTM WND GST 70Wedington, ARASLO REPORTED PEA SIZE HAIL
May 20, 7:21 PM CDTTORNADO6 Se Rogers, ARNWS SURVEY INDICATED AN EF-1 TORNADO OCCURRED IN THE ROCKY BRANCH AREA. SEVERAL MOBILE HOMES WERE SIGNIFICANTLY DAMAGED INCLUDING NUMEROUS TREES DOWNED. TIME ESTIMATED BY RADAR. ADDITIONAL INFORMATION TO BE DETERMINED.
May 20, 7:29 PM CDTTSTM WND DMG4 Nw Hindsville, ARSEVERAL LARGE TREES DOWN...ONE TREE FELL THROUGH ROOF

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 1:10 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-445 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WUUS54 KTSA 202326
SVRTSA
ARC007-033-143-OKC001-021-101-135-210030-
/O.NEW.KTSA.SV.W.0091.130520T2326Z-130521T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
626 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA...
  EASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHWESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
  ADAIR COUNTY IN NORTHEAST OKLAHOMA...
  SOUTHERN BENTON COUNTY IN NORTHWEST ARKANSAS...
  NORTHERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...
  WASHINGTON COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 730 PM CDT

* AT 622 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES NORTHWEST OF PROCTOR TO 5 MILES NORTHWEST OF
  BUNCH TO 3 MILES SOUTH OF GREENLEAF STATE PARK...MOVING NORTHEAST
  AT 60 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...LAKE
  TENKILLER STATE PARK...CHRISTIE...MARIETTA...STILWELL...ADAIR STATE
  PARK...BARON...WESTVILLE...WATTS...MARBLE CITY...CINCINNATI...
  LINCOLN...BUNCH...PRAIRIE GROVE...FARMINGTON...TONTITOWN...
  GREENLAND...DRAKE FIELD AIRPORT...FAYETTEVILLE...SPRINGDALE...
  LOWELL...STRICKLER...DEVILS DEN STATE PARK...WEST FORK...WAR
  EAGLE...ELKINS...BLACKBURN...WINSLOW AND BRENTWOOD.

THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 278 AND
284.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3610 9394 3578 9396 3546 9529 3576 9523
      3607 9497 3631 9395 3619 9390
TIME...MOT...LOC 2326Z 247DEG 51KT 3602 9477 3576 9475
          3560 9511

$$
3 follow-up statements
643 
WWUS54 KTSA 202343 RRA
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT MON MAY 20 2013

OKC101-202353-
/O.CAN.KTSA.SV.W.0091.000000T0000Z-130521T0030Z/
MUSKOGEE OK-
643 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MUSKOGEE COUNTY IS
CANCELLED...

LAT...LON 3610 9394 3578 9396 3560 9471 3561 9503
      3579 9508 3610 9481 3631 9395 3619 9390
TIME...MOT...LOC 2343Z 247DEG 51KT 3614 9455 3588 9454
          3565 9489

$$

ARC007-033-143-OKC001-021-135-210030-
/O.CON.KTSA.SV.W.0091.000000T0000Z-130521T0030Z/
BENTON AR-CRAWFORD AR-WASHINGTON AR-CHEROKEE OK-SEQUOYAH OK-ADAIR OK-
643 PM CDT MON MAY 20 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
ADAIR...NORTHERN SEQUOYAH...SOUTHEASTERN CHEROKEE...WASHINGTON...
NORTHWESTERN CRAWFORD AND SOUTHWESTERN BENTON COUNTIES...

AT 639 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BALLARD TO ADAIR STATE PARK TO 6 MILES SOUTH OF
COOKSON...MOVING NORTHEAST AT 60 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CINCINNATI...SUMMERS...LINCOLN...WEDINGTON...BUNCH...RHEA...
CANEHILL...VINEY GROVE...SAVOY...PRAIRIE GROVE...PRAIRIE GROVE
BATTLEFIELD STATE PARK...CLYDE...HARMON...WALNUT GROVE...MORROW...
WHEELER...FARMINGTON...TONTITOWN...ELM SPRINGS...OAK GROVE...DRAKE
FIELD AIRPORT...JOHNSON...FAYETTEVILLE...GREENLAND...SHADY GROVE...
SPRINGDALE...LOWELL...HOGEYE...ODELL...SONORA...GOSHEN...STRICKLER...
WEST FORK...MAYFIELD...WAR EAGLE...DEVILS DEN STATE PARK...BLACK
OAK...BLACKBURN...TUTTLE...WINSLOW...ELKINS...WOOLSEY...MOUNT
GAYLER...SULPHUR CITY...DURHAM...ARNETT...WYOLA...BRENTWOOD AND
HICKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3610 9394 3578 9396 3560 9471 3561 9503
      3579 9508 3610 9481 3631 9395 3619 9390
TIME...MOT...LOC 2343Z 247DEG 51KT 3614 9455 3588 9454
          3565 9489

$$
797 
WWUS54 KTSA 210007
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CDT MON MAY 20 2013

ARC007-033-143-OKC001-021-135-210030-
/O.CON.KTSA.SV.W.0091.000000T0000Z-130521T0030Z/
BENTON AR-CRAWFORD AR-WASHINGTON AR-CHEROKEE OK-SEQUOYAH OK-ADAIR OK-
707 PM CDT MON MAY 20 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
ADAIR...NORTHERN SEQUOYAH...SOUTHEASTERN CHEROKEE...WASHINGTON...
NORTHWESTERN CRAWFORD AND SOUTHERN BENTON COUNTIES...

AT 706 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELM SPRINGS TO DRAKE FIELD AIRPORT TO 6 MILES SOUTH OF
STILWELL...MOVING NORTHEAST AT 60 MPH.

STORM HAZARDS INCLUDE...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...JOHNSON...
GREENLAND...SHADY GROVE...SPRINGDALE...LOWELL...HOGEYE...SONORA...
ODELL...GOSHEN...MAYFIELD...WEST FORK...WAR EAGLE...BLACK OAK...
STRICKLER...DEVILS DEN STATE PARK...TUTTLE...BLACKBURN...ELKINS...
SULPHUR CITY...DURHAM...ARNETT...WYOLA...WOOLSEY...BRENTWOOD...
WINSLOW AND HICKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY IN THESE CONDITIONS. TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AWAY FROM WINDOWS AND DOORS. PREPARE
TO TAKE TORNADO PRECAUTIONS ON SHORT NOTICE.

&&

LAT...LON 3610 9394 3578 9396 3560 9471 3561 9503
      3619 9448 3631 9395 3619 9390
TIME...MOT...LOC 0007Z 247DEG 51KT 3624 9420 3601 9415
          3574 9459

$$
801 
WWUS54 KTSA 210017
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 PM CDT MON MAY 20 2013

ARC033-OKC021-135-210028-
/O.CAN.KTSA.SV.W.0091.000000T0000Z-130521T0030Z/
CRAWFORD AR-CHEROKEE OK-SEQUOYAH OK-
717 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SEQUOYAH...
SOUTHEASTERN CHEROKEE AND NORTHWESTERN CRAWFORD COUNTIES IS
CANCELLED...

LAT...LON 3610 9394 3583 9395 3581 9396 3581 9459
      3621 9436 3631 9395 3619 9390
TIME...MOT...LOC 0018Z 247DEG 51KT 3630 9402 3607 9397
          3588 9440

$$

ARC007-143-OKC001-210030-
/O.CON.KTSA.SV.W.0091.000000T0000Z-130521T0030Z/
BENTON AR-WASHINGTON AR-ADAIR OK-
717 PM CDT MON MAY 20 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR
EASTERN ADAIR...WASHINGTON AND SOUTHERN BENTON COUNTIES...

AT 714 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOWELL TO ELKINS TO MORROW...MOVING NORTHEAST AT 60
MPH.

STORM HAZARDS INCLUDE...
DAMAGING WIND GUSTS TO 70 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAYFIELD...STRICKLER...WAR EAGLE...BLACKBURN...HOGEYE...BLACK OAK...
SULPHUR CITY...DURHAM...ARNETT...WYOLA...WOOLSEY...BRENTWOOD...
ELKINS...WEST FORK...TUTTLE AND HICKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. PEOPLE OUTDOORS
SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM WINDOWS AND
DOORS UNTIL THE STORM HAS PASSED.

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY IN THESE CONDITIONS. TAKE COVER ON THE
LOWEST FLOOR IN AN INTERIOR ROOM AWAY FROM WINDOWS AND DOORS. PREPARE
TO TAKE TORNADO PRECAUTIONS ON SHORT NOTICE.

&&

LAT...LON 3610 9394 3583 9395 3581 9396 3581 9459
      3621 9436 3631 9395 3619 9390
TIME...MOT...LOC 0018Z 247DEG 51KT 3630 9402 3607 9397
          3588 9440

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:30 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 20, 3:30 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
330 PM CDT MON MAY 20 2013

.DISCUSSION...
AND HERE WE GO AGAIN...SEVERE STORMS EXPLODING ALONG FRONT
SITUATED FROM OSAGE COUNTY TO WEST OF OKC METRO WITH INTERSECTING
DRY LINE OVER FAR SW OK. STORMS SOUTHWEST OF OKC RAPIDLY BECAME
TORNADIC SUPERCELLS AND THREAT OF THAT EXTENDS OVER MOST OF
EASTERN OK THIS AFTERNOON AND EVENING. STORMS HAVE ALSO BEGUN TO
FORM OVER OSAGE/PAWNEE AND WILL CONTINUE TO INTENSIFY. SEVERE
WEATHER COVERAGE WILL BE MUCH MORE WIDESPREAD WITH THIS ROUND AND
ALL MODES AGAIN POSSIBLE.

CONCERN LATER TONIGHT TURNS TO FLASH FLOODING POTENTIAL AS STORMS
SPREAD EAST AND LIKELY INCREASE IN COVERAGE THROUGH THE EVENING
AIDED BY STRONG MOISTURE TRANSPORT AND LOW LEVEL JET. MODELS HAVE
REMAINED FAIRLY CONSISTENT IN TARGETING AN AREA FROM CENTRAL OK
THROUGH NORTHWEST AR WITH THE HEAVIEST SWATH OF PRECIP...THOUGH
WITH SOME OBVIOUS DIFFERENCES IN PLACEMENT OF HIGHEST QPF. ENOUGH
CONSENSUS EXISTS WITH SHIFTING THE HEAVY RAIN THREAT SOUTH OF I-44
BY TUESDAY THAT FLASH FLOOD WATCH WILL BE CARRIED ONLY FOR
TONIGHT. AREAS TO THE SOUTH WILL LIKELY SEE SOME DEGREE OF THREAT
CONTINUING AT LEAST INTO TUESDAY MORNING.

A POTENTIAL ISSUE HERE IS A STRONG PIECE OF SHORTWAVE ENERGY THAT
WILL ROTATE AROUND THE TROUGH AND INTO TX/OK TUESDAY AFTERNOON.
THIS MAY SERVE TO ENHANCE THUNDERSTORM COVERAGE NORTH OF THE FRONT
AND CONTINUE THE HEAVY RAIN POTENTIAL MUCH OF THE DAY IN THE SAME
GENERAL AREA THAT WILL BE TARGETED TONIGHT. GFS IS THE AGGRESSIVE
MODEL IN THIS SOLUTION BUT DOES HAVE SOME SUPPORT FROM THE 12Z
ECMWF AND CANADIAN. GIVEN THE NATURE OF THE AIRMASS...SEVERAL
INCHES OF RAIN APPEAR LIKELY BEFORE ALL IS SAID AND DONE. SEVERE
WEATHER POTENTIAL WILL BE FOCUSED MORE OVER SE OKLAHOMA TUESDAY
AFTERNOON...THE MOST SIGNIFICANT LIKELY JUST TO OUR SOUTHEAST.

BOUNDARY SHOULD PUSH FAR ENOUGH SOUTH TO PUSH ANY THUNDERSTORMS
SOUTH OF THE AREA WEDNESDAY WITH POTENTIAL FOR BOUNDARY TO RETURN
NORTH THURSDAY/FRIDAY. PATTERN LOOKS EARLY SUMMER LIKE AND WITH
RIDGE AXIS MAINLY TO OUR WEST...COULD SEE SOME OVERNIGHT MCS
ACTIVITY LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  76  57  82 /  90  60  10  10
FSM   70  77  60  84 /  80  90  70  10
MLC   70  76  56  85 /  90  80  20  10
BVO   60  77  50  80 /  80  40  10  10
FYV   65  74  53  78 /  90  80  60  10
BYV   64  75  56  79 /  90  90  70  10
MKO   67  76  56  82 /  90  80  20  10
MIO   63  76  54  80 /  80  70  30  10
F10   68  76  57  82 /  90  60  10  10
HHW   70  81  63  86 /  70  80  70  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR OKZ058-
     OKZ062-OKZ063-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 AM TUESDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ064.

AR...FLASH FLOOD WATCH FROM 7 PM MONDAY TO 7 PM TUESDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...23
LONG TERM....14
Hazardous weather outlook, May 20, 5:06 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT MON MAY 20 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
506 PM CDT MON MAY 20 2013

...SIGNIFICANT SEVERE WEATHER ONGOING...RISK FOR ALL MODES OF
SEVERE INCLUDING VERY LARGE HAIL AND LONG TRACK TORNADOES WILL
CONTINUE INTO THE EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS EVENING AND TONIGHT.

TORNADO.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
	ONSET...ONGOING.

 	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...CRITICAL.
 	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
 	ONSET...ONGOING.

AREA AT GREATEST RISK...EASTERN OKLAHOMA .

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS.
        ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
        ONSET...ONGOING.

        AREA AT GREATEST RISK...NORTH OF I-40.

DISCUSSION...
SIGNIFICANT SEVERE WEATHER EVENT UNDERWAY LATE THIS AFTERNOON. THE
BULK OF THE ACTIVITY CURRENTLY RESIDES NORTHWEST OF THE INTERSTATE
44 CORRIDOR. AREAL COVERAGE OF STORMS WILL MOVE TO THE EAST THIS
EVENING AND OVERNIGHT...AND THROUGH THE EVENING SUPERCELLS WILL
REMAIN LIKELY...ESPECIALLY ACROSS NORTHEAST OKLAHOMA...AND WILL
CARRY A A HIGH RISK OF LONG TRACK TORNADOES...BASEBALL SIZE HAIL
AND AND WIND GUSTS TO 80 MPH.

ADDITIONALLY...HIGH MOISTURE CONTENT AND SLOWER MOVEMENT OF STORMS WILL
POSE A HEAVY RAIN AND FLASH FLOODING RISK TONIGHT OVER PORTIONS OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. THE GREATEST THREAT
TONIGHT WILL BE NORTH OF INTERSTATE 40. 2 TO 4 INCHES OF RAIN IN
THESE AREAS MAY BE COMMON. POTENTIAL FOR LOCALIZED 7 INCH AMOUNTS
WILL QUICKLY HEIGHTEN THE RISK OF LIFE THREATENING FLASH
FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE SEVERE WEATHER RISK TUESDAY AND TUESDAY NIGHT IS EXPECTED TO
SHIFT ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...AND WILL
AGAIN INCLUDE THE THREAT FOR FLOODING. AFTER A BRIEF BREAK ON
WEDNESDAY...LOW THUNDERSTORM CHANCES RETURN THURSDAY THROUGH
SATURDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS WILL
LIKELY SEE AN INCREASED RISK FOR SEVERE STORMS TUESDAY AND TUESDAY
NIGHT...AS MOST OF THE WEATHER HAS REMAINED WEST OF THOSE
LOCATIONS THE PAST FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 20, 3:38 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             9 N BIGHEART            36.98N 96.23W
05/20/2013  E4.25 INCH       OSAGE              OK   PUBLIC

            SOFTBALL AND BASEBALL HAIL OBSERVED 8N OF HERD

&&

JDS
Local storm report, May 20, 4:29 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     TORNADO          3 S AVANT               36.45N 96.06W
05/20/2013                   OSAGE              OK   TRAINED SPOTTER

            MULTIPLE SPOTTERS AND BROADCAST MEDIA REPORT A LARGE
            TORNADO ON THE GROUND THAT FIRST DEVELOPED NEAR AVANT AND
            CONTINUED NORTHEASTWARD INTO WASHINGTON COUNTY. A TORNADO
            REMAINS ON THE GROUND EAST OF RAMONA PER BROADCAST MEDIA
            AS OF 428 PM.

&&

KAH
Local storm report, May 20, 5:07 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
507 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TORNADO          4 W TALALA              36.53N 95.77W
05/20/2013                   ROGERS             OK   LAW ENFORCEMENT

            REPORTED BY OKLAHOMA HIGHWAY PATROL

&&

KAH
Local storm report, May 20, 5:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
550 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND GST     CHECOTAH                35.47N 95.52W
05/20/2013  E65 MPH          MCINTOSH           OK   LAW ENFORCEMENT

            60 TO 65 MPH WINDS REPORTED BY THE CHECOTAH POLICE
            DEPARTMENT.

&&

KAH
Local storm report, May 20, 5:52 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
552 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             WAINWRIGHT              35.61N 95.56W
05/20/2013  E1.00 INCH       MUSKOGEE           OK   EMERGENCY MNGR

&&

KAH
Local storm report, May 20, 6:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     7 E CENTRAILIA          36.80N 95.21W
05/20/2013  M66 MPH          CRAIG              OK   MESONET

            MEASURED 66 MPH WIND GUST AT THE VINITA MESONET.

&&

JDS

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 7:13 PM CDTSpecial Weather StatementTSATulsa47 min
May 19, 7:13 PM CDTTornado WarningTSACreek, Okfuskee47 min
May 19, 7:48 PM CDTTornado WarningTSACreek, Okfuskee, Okmulgee27 min
May 19, 7:51 PM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Okfuskee, Okmulgee54 min
May 19, 8:12 PM CDTSevere Thunderstorm WarningTSAOsage63 min
May 19, 8:33 PM CDTSevere Thunderstorm WarningTSAOsage57 min
May 19, 8:42 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner63 min
May 19, 8:59 PM CDTSevere Thunderstorm WarningTSAOsage61 min
May 19, 9:20 PM CDTAreal Flood AdvisoryTSAOsage2 hr
May 19, 9:36 PM CDTFlash Flood WarningTSAOsage5 hr
May 19, 9:42 PM CDTSpecial Weather StatementTSAWagoner33 min
May 19, 9:52 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee53 min
May 19, 10:18 PM CDTSevere Thunderstorm WarningTSAWashington27 min
May 19, 10:32 PM CDTSevere Thunderstorm WarningTSACraig, Nowata43 min
May 19, 10:44 PM CDTSevere Thunderstorm WarningTSAOsage46 min
May 19, 11:04 PM CDTFlash Flood WarningTSAOsage4 hr
May 19, 11:14 PM CDTSpecial Weather StatementTSACraig, Ottawa31 min
May 19, 11:30 PM CDTSpecial Weather StatementTSAOttawa30 min
May 19, 11:31 PM CDTSevere Thunderstorm WarningTSAOsage44 min
May 20, 12:38 AM CDTSpecial Weather StatementTSAOsage37 min
May 20, 1:30 AM CDTSpecial Weather StatementTSAOsage30 min
May 20, 1:38 AM CDTSpecial Weather StatementTSAKay37 min
May 20, 10:56 AM CDTRiver Flood WatchTSAAdair22 hr
May 20, 10:56 AM CDTRiver Flood WatchTSACherokee22 hr
May 20, 11:07 AM CDTRiver Flood WatchTSAOttawa44 hr
May 20, 12:45 PM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more30 hr
May 20, 2:32 PM CDTSpecial Weather StatementTSAOsage28 min
May 20, 2:52 PM CDTSpecial Weather StatementTSAPawnee38 min
May 20, 3:00 PM CDTSevere Thunderstorm WarningTSAOsage45 min
May 20, 3:04 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee56 min
May 20, 3:39 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington66 min
May 20, 3:43 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee62 min
May 20, 3:47 PM CDTTornado WarningTSANowata, Osage, Rogers, Tulsa, Washington43 min
May 20, 4:03 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington57 min
May 20, 4:23 PM CDTTornado WarningTSANowata, Rogers, Washington37 min
May 20, 4:31 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Rogers, Tulsa, Washington59 min
May 20, 4:37 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington68 min
May 20, 4:45 PM CDTTornado WarningTSACreek, Okfuskee30 min
May 20, 4:50 PM CDTTornado WarningTSANowata25 min
May 20, 5:05 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okfuskee, Okmulgee55 min
May 20, 5:16 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Rogers, Tulsa, Washington44 min
May 20, 5:24 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers66 min
May 20, 5:44 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, McIntosh, Muskogee, Sequoyah61 min
May 20, 5:53 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Nowata, Ottawa, Rogers67 min
May 20, 6:29 PM CDTTornado WarningTSAOttawa31 min
May 20, 6:36 PM CDTTornado WarningTSAAdair, Cherokee39 min
May 20, 6:55 PM CDTSevere Thunderstorm WarningTSAAdair, Haskell, LeFlore, Muskogee, Sequoyah65 min
May 20, 6:59 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha61 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.